Alert archive / Colorado / Flash Flood Watches in 2007

Flash Flood Watch 5, NWS Pueblo, CO

July 27, 2007El Paso County, Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 27, 2007, 3:35 PM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at Jul 27, 2007, 6:00 PM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2007, 3:35 PM MDT (21:35 UTC)
In effect from
Jul 27, 2007, 6:00 PM MDT
Expired
Jul 27, 2007, 9:45 PM MDT
In force
4 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties El Paso County, CO, Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KPUB 272135
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT FRI JUL 27 2007

...HEAVY RAIN MAY BRING FLASH FLOODING THIS EVENING...

.THUNDERSTORMS WILL DEVELOP OVER THE PIKES PEAK REGION THIS
EVENING. THE STORMS WILL BE SLOW MOVING AND WILL BE CAPABLE OF
PRODUCING HEAVY RAIN. THE HEAVY RAIN MAY LEAD TO FLASH FLOODING IN
STEEP TERRAIN...SMALL CREEKS OR STREAMS OR WILDFIRE BURN SCARS. 

COZ081-084-280545-
/O.NEW.KPUB.FF.A.0005.070728T0000Z-070728T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY
335 PM MDT FRI JUL 27 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO...
  INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER 
  COUNTY AND THE RAMPART RANGE.

* UNTIL MIDNIGHT MDT TONIGHT

* SLOW MOVING THUNDERSTORMS WILL BRING THE POTENTIAL FOR LOCALLY
  HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING ON BURN
  SCARS...STEEP TERRAIN AND SMALL CREEKS AND STREAMS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
1 follow-up statement
000 
WGUS65 KPUB 280345
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
945 PM MDT FRI JUL 27 2007

...FLASH FLOODING NO LONGER ANTICIPATED FOR TONIGHT...

.THE THREAT FOR FLASHING HAS DIMINISHED ACROSS TELLER AND
NORTHERN EL PASO COUNTIES.

COZ081-084-280445-
/O.CAN.KPUB.FF.A.0005.000000T0000Z-070728T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY
945 PM MDT FRI JUL 27 2007

...FLASH FLOOD WATCH IS CANCELLED FOR TELLER AND NORTHERN
EL PASO COUNTIES...

THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO HAS
BEEN CANCELLED. 

THE THREAT FOR FLASHING IS OVER FOR TONIGHT ACROSS TELLER AND
NORTHERN EL PASO COUNTIES.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 4:54 AM MDT, 10 hours 41 minutes earlier.

Area forecast discussion, Jul 27, 4:54 AM MDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
454 AM MDT FRI JUL 27 2007

.SHORT TERM...
(TODAY AND TONIGHT)

...LOCALLY HEAVY RAIN POSSIBLE...

CURRENTLY...SHOWERS AND THUNDERSTORMS HAVE ENDED OVER THE FORECAST
AREA.  THE BAND OF SHOWERS AND THUNDERSTORMS WHICH DISSIPATED AROUND
2AM WAS ON THE WESTERN EDGE OF A SHORTWAVE MOVING WESTWARD
INTO THE AREA.  WV SHOWS A REGION OF DRYING ALOFT TRYING TO MOVE
INTO THE INTERSTATE 25 CORRIDOR.  SURFACE COLD FRONT APPEARS TO BE
OVER NORTHEAST COLORADO...AND SURFACE DEWPOINTS ARE RELATIVELY HIGH
AHEAD OF THIS COLD FRONT.

TODAY AND TONIGHT...COLD FRONT APPEARS TO REMAIN NORTH OF THE REGION
DURING THE DAY AND INTO TONIGHT.  THE FORECAST AREA WILL BE IN THE
GENERALLY MOIST AND WEAK FLOW REGION SOUTH OF THE SURFACE COLD
FRONT.  ONE NOTABLE FEATURE IS THE MID LEVEL DRYING ASSOCIATED WITH
THE DISTURBANCE MOVING WESTWARD ON THE NORTHWEST SIDE OF THE UPPER
LOW OVER TEXAS.  BUFKIT SOUNDINGS SHOW A WEAK INVERSION AT AROUND
450 MB WHICH WILL HAMPER THE DEVELOPMENT OF DEEP CONVECTION ON THE
PLAINS DESPITE INCREASED SUNSHINE.  FURTHER WEST NEAR THE INTERSTATE
25 CORRIDOR AND MOUNTAINS...THIS INVERSION IS LESS EVIDENT.  UPPER
LEVELS ARE MORE MOIST THAN FURTHER EAST...AND CAPES UP TO 1000 J/KG
ARE IN THE BUFKIT SOUNDINGS.  BEST CHANCES FOR THUNDERSTORMS WILL BE
OVER THE MOUNTAINS AND INTERSTATE 25 CORRIDOR DURING THE AFTERNOON
AND EVENING.  WITH DEEP MOISTURE AND SLOW MOVING STORMS...THERE IS
THE POTENTIAL FOR SOME HEAVY RAINS ESPECIALLY FROM THE INTERSTATE 25
CORRIDOR AND WESTWARD.  HOWEVER...I DID NOT ISSUE ANY HIGHLIGHT FOR
HEAVY RAIN.  THERE IS NOT ANY SIGNIFICANT SYNOPTIC OR MESOSCALE
FEATURE EVIDENT AT THIS TIME WHICH WILL ENHANCE OR FOCUS THE
CONVECTION.  WITH THE COLD FRONT STAYING TO THE NORTH...THERE WILL
NOT BE A BAND OF SIGNIFICANT LOW LEVEL EASTERLY FLOW STRIKING THE
MOUNTAINS.  I INCREASED TEMPERATURES ON THE PLAINS BY 5 DEGREES OR
MORE WITH THE COLD FRONT STAYING TO THE NORTH OF THE REGION...AND
THE DRYING ALOFT INCREASING THE AMOUNT OF SUNSHINE.  --PGW--

.LONG TERM...
(SATURDAY THROUGH THURSDAY)

...LOCALLY HEAVY RAINS POSSIBLE THIS WEEKEND...

NOT MUCH CHANGE FROM PREVIOUS THINKING AS METEOROLOGICAL CHALLENGES
FOR THE LONGER TERM CONTINUE TO BE POPS...PRECIPITATION INTENSITY
AND TEMPERATURES. 06Z/27TH NAM12 INDICATES THAT NORTHERLY SURGE
WILL ATTEMPT TO MAKE ITS PUSH ACROSS CWFA SATURDAY WHILE LATEST
GFS40 SUGGESTS THAT NEXT NORTHERLY SURGE WILL ATTEMPT TO PUSH
ACROSS CWFA SATURDAY NIGHT.

LATEST MODELS STILL INDICATE THAT PRECIPITABLE WATER VALUES WILL
BE ON THE RISE THIS WEEKEND AND REMAIN RESPECTABLE THROUGH
MONDAY...THEREFORE HAVE INCREASED INHERITED POPS THIS TIME-FRAME
AND PAINTED CWFA WITH GENERALLY SCATTERED CONVECTION...ESPECIALLY
DURING THE AFTERNOON INTO NIGHTTIME HOUR HOURS OF SATURDAY AND
SUNDAY. COOLER TEMPERATURES ARE STILL PROJECTED FROM SATURDAY INTO
MONDAY.

ONCE AGAIN...WITH THE INCREASED PRECIPITABLE WATER VALUES...SURFACE
BOUNDARY IN THE REGION AND RELATIVELY LIGHT WIND FIELDS
ALOFT...EXPECT THAT SEVERAL STORMS THIS WEEKEND WILL BE CAPABLE OF
PRODUCING INTENSE RAINFALL AND POTENTIAL FLASH FLOODING PROBLEMS
...WHICH WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY.

LATEST MODELS STILL SUGGEST THAT A DRYING AND WARMING TREND SHOULD
TAKE HOLD OF THE MAJORITY OF THE CWFA FROM TUESDAY INTO WEDNESDAY
WITH INCREASING MOISTURE AND SLIGHTLY COOLER TEMPERATURES THEN
SLATED FOR NEXT THURSDAY. FINALLY...GRADIENT WINDS PROJECTED TO
REMAIN IN THE LOW GRADE RANGE DURING THE LONG TERM.

&&

.AVIATION...

AFTERNOON AND EVENING THUNDERSTORMS MAY AFFECT THE TAF SITES WITH
GUSTY WINDS AND LOWERED CEILINGS AND VISIBILITIES.  COLD FRONT MAY
STILL STAY NORTH OF THE REGION THROUGH TONIGHT...WHICH WILL DECREASE
THE POSSIBILITY OF LOWER CEILINGS TONIGHT ON THE PLAINS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 27, 7:00 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
700 AM MDT FRI JUL 27 2007

COZ058>089-093>099-281300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
700 AM MDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING OVER THE ENTIRE AREA.   THE STORMS WILL BE THE STRONGEST AND
MOST NUMEROUS OVER THE INTERSTATE 25 CORRIDOR AND THE MOUNTAINS.
THE STORMS WILL TEND TO MOVE SLOWLY...AND THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.  OTHER THREATS FROM
THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30
MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED MAINLY AFTERNOON INTO NIGHTTIME THUNDERSTORMS ARE
EXPECTED FROM SATURDAY INTO MONDAY WITH GENERALLY ISOLATED TO
SCATTERED THUNDERSTORMS THEN PROJECTED FOR TUESDAY AND WEDNESDAY
BEFORE SCATTERED THUNDERSTORMS RETURN AGAIN BY NEXT THURSDAY. THE
PRIMARY METEOROLOGICAL THREATS FROM THESE THUNDERSTORMS WILL BE
LOCALLY HEAVY RAINFALL...HAZARDOUS CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND SMALL HAIL. AT THIS TIME...THE HIGHEST
POTENTIAL FOR WIDESPREAD HEAVY RAINS EXISTS FROM SATURDAY INTO
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

Nearby

Flash Flood Watches in Colorado, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.